# SDR NX4R2013020600035

- Difficulty date: February 5, 2013
- Submitted: February 6, 2013
- Operation: General aviation
- Aircraft: N903ER
- Make and model: Diamon DA 42
- Aircraft serial: 42280
- Aircraft time: 2,626 hours
- System (JASC): 2436 · DC Regulator
- Part: Regulator
- Part number: VR2000282
- Part serial: J090513
- Condition: Loose
- Location: Electrical Sys
- Part time: 2,626 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DOUBLE ALTERNATOR FAILURE.  RT ALTERNATOR SPIKED TO 37.5 VOLTS THEN RED X'D.  ABOUT 10 SECONDS LATER THE LT ALTERNATOR DID THE SAME THING.  DURING THE TROUBLESHOOTING, IT WAS DISCOVERED THAT THE TWO CIRCUIT BOARDS INSIDE OF THE ACU/VOLTAGE REGULATOR WERE NO LONGER ATTACHED TO THE CHASSIS AND THE MOUNTING HARDWARE AND STANDOFFS WERE LOOSE AND SPORADICALLY LAYING ON THE COMPONENTS OF THE THE TWO BOARDS CAUSING SHORTING AND RANDOM SPIKING OF THE ALTERNATOR OUTPUTS.  THE FUSE DESCRIBED BELOW, WHEN OPEN, DOES NOT ALLOW FOR THE ACU TO SENSE THE VOLTAGE, THUS CAUSING EXTREME ALTERNATOR OUTPUT.  TROUBLESHOT SYSTEM REPLACED LEFT ALTERNATOR CONTROL UNIT P/N VR2000-28-2, INSTALLED P/N-VR 2000-28-2.  REPLACED 3A RIGHT SIDE OF SHUNT FUSE P/N-263003.  PERFORMED SYSTEM OPERATIONAL CHECK.  VERIFIED CHARGING SYSTEM OPERATIONS WITH LOAD AND NO LOAD, VERIFIED ALTERNATOR PARALLEL SYSTEM IAW DA 42 L360 REV 5 SECT 24-30 AND 92.
